MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC
Catalog Number 8065772265
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that an ophthalmic knife was found to be dull during the cataract surgery.The surgery was completed by the alternative knife.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened safety knife in a bag was received for the report of dull knife.Sample was visually inspected and found to be nonconforming, blade was observed to have a damaged cutting edge.Penetration testing could not be performed due to the damage of the sample.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the parent file was reviewed by the manufacturing site.Photo shows a knife with reported lot number.Reported issue cannot be confirmed from photo.The exact root cause could not be determined from the investigation performed.The damage to the returned sample is consistent with damage that can occur when the blade contacts a hard surface such as the protective blade tray when product is improperly removed or inserted after use, or improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned complaint sample could have contributed to the customers reported issue of dull blade.The exact root cause for the damaged knife sample is unknown, therefore specific action with regards to this complaint cannot be taken.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Any nonconformance, such as the damaged cutting edge exhibited on the returned opened sample, is removed from the lot and scrapped.Functional penetration testing is performed and monitored during the finishing process to ensure the sharpness of the product.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION)
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17886199
Report Number2523835-2023-00517
Device Sequence Number7327300
Product Code HNN
UDI-Device Identifier00380657722655
UDI-Public00380657722655
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K110166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number8065772265
Device Lot Number140V6M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/01/2023
12/23/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/27/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown